A 23-year-old man had recurrent erythematous purpuric patches in a transverse-linear arrangement on his back and arms. One week prior to a recent episode, he took acetaminophen for 3 days. Four months earlier, he developed the same purpuric lesions at/around the same anatomical site when he took acetaminophen for pain-relief. A biopsy specimen showed capillaritis and extravasation of erythrocytes in the papillary dermis. A provocation test with acetaminophen confirmed these lesions as drug-induced rashes. The uncommon topographic and morphologic features of the purpuric lesion in this patient might be considered as an unusual expression of pigmented purpuric dermatosis caused by acetaminophen.
No takes yet. Share an insight, caveat, or question.
Kwon et al. (1998) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: